MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 55 y/o female patient presented to the surgeon's office with complaints of pain, swelling, and stiffness in their right knee.The patient had a previous right primary tka done on (b)(6) 2015.An examination was done and x-rays were performed and reviewed.The original poly implant was searched in the recall database and did come back as an affected poly in the recall.The patient was scheduled for a right knee revision possible poly swap.Then, the revision surgery was performed on (b)(6) 2022.The surgeon opened the knee joint, performed a synovectomy, and removed scar tissue.The surgeon then examined the implants, noting that the patella had been worn.An osteotome and poly removal tool was used to remove the poly implant.The implant showed to be broken and in pieces posteriorly.It showed delamination and pitting.The poly remnants were removed from the knee joint and the knee was irrigated well.Then attention was given to the metal femur and tibia implants, the surgeon used a tamp/ dis-impactor tool to check the metal implants and they showed to be loose.The surgeon then removed all of the implants within the right knee, femur, tibia, and patella.The surgeon then performed a revision knee arthroplasty using a competitor's device.The patient was last known to have left the operating room (or) stable.Photos and x-rays received.The device is available for evaluation.
 
Additional Manufacturer Narrative
Concomitant products: - lgc tibial fit tray cem sz 3.5f / 3.5t (cat# 02-012-45-3535 / serial# (b)(4).- logic cr femoral cem, right, sz 3.5 (cat# 02-010-03-0335 / serial#(b)(4).- three peg patella 29mm (cat# 200-02-29 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of a combination of high in-vivo forces and instability of the knee that allowed for excessive posterior and medial contact leading to full-thickness wear of the polyethylene tibial insert and subsequent wear of the tibial tray.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause for the event of ¿loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15694787
Report Number1038671-2022-01370
Device Sequence Number12438981
Product Code JWH
UDI-Device Identifier10885862159311
UDI-Public10885862159311
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2019
Device Model NumberLOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 9 MM
Device Catalogue Number02-012-49-3509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight101 KG